Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2007, 11:40 AM MST for Yavapai County, Arizona. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 11:40 AM MST (18:40 UTC)
- Expired
- Jul 25, 2007, 12:45 PM MST
- In force
- 65 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 12:10 PM MST | FLASH FLOOD | Chino Valley, AZ | WATER OVER REED ROAD ON THE NORTHWEST SIDE OF CHINO VALLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 251844 FFWFGZ AZC025-251945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1140 AM MST WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 1245 PM MST * AT 1132 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A NEAR STAIONARY THUNDERSTORM JUST SOUTHWEST OF THE INTERSECTION OF HIGHWAYS 71 AND 93. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO XSECT U.S.HIGHWAY 93 AND STATE ROUTE 71. RADAR ESTIMATES THAT 2.5 INCHES OF RAIN HAS ALREADY FALLEN IN THE WARNED AREA WITH ADDITIONAL STORMS MOVING NORTH INTO THE WARNING AREA THESE STORMS COULD PRODUCE ANOTHER 1.0 INCHES OF ADDITIONAL RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3401 11313 3401 11273 3419 11284 3418 11313 $$ TC
2 follow-up statements
000 WGUS75 KFGZ 251927 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1227 PM MST WED JUL 25 2007 AZC025-251945- YAVAPAI AZ- 1227 PM MST WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR SOUTHWESTERN YAVAPAI COUNTY... AT 1220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SLOW MOVING THUNDERSTORM PRODUCING FLASH FLOODING JUST SOUTH SOUTHWEST OF CONGRESS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO XSECT U.S.HIGHWAY 93...STATE ROUTE 71...HIGHWAY 89 GOING SOUTH FROM CONGRESS...AND CONGRESS RADAR ESTIMATES THAT 2 TO 3 INCHES HAVE FALLEN OVER THE WARNING AREA WITH ADDITIONAL 0.5 TO 1.0 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 1245 PM MST. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3401 11313 3401 11273 3419 11284 3418 11313 $$ TC
000 WGUS75 KFGZ 251946 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1243 PM MST WED JUL 25 2007 AZC025-251953- YAVAPAI AZ- 1243 PM MST WED JUL 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM MST FOR SOUTHWESTERN YAVAPAI COUNTY... THE STORMS THAT WERE PRODUCING THE HEAVY RAIN NEAR AND SOUTHWEST OF CONGRESS HAVE WEAKENED. HOWEVER FLOW IN AREA WASHES AND CREEKS WILL CONTINUE THROUGH 200 PM MST. IF LOW WATER CROSSING REMAIN FULL OR STANDING WATER IS STILL PRESENT THEN AVOID DRIVING YOUR VEHICLE THROUGH THAT AREA UNTIL THE WATER RECEDES OR USE AN ALTERNATE ROUTE. LAT...LON 3401 11313 3401 11273 3419 11284 3418 11313 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:18 AM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 25, 9:18 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 918 AM MST WED JUL 25 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...MORNING SOUNDINGS INDICATE LITTLE CHANGE IN THE AIRMASS SINCE YESTERDAY. DEEP MOISTURE IS PRESENT WITH MID LEVEL FLOW OF 10-15 KT. PRECIPITABLE WATER VALUES REMAIN ABOVE AVERAGE FOR THIS TIME OF YEAR...120-130 PERCENT OF NORMAL. EXTENSIVE CLOUD COVER ACROSS CENTRAL COCONINO COUNTY SHOULD DELAY ONSET OF DEEP CONVECTION IN THAT AREA...BUT MOSTLY SUNNY SKIES OVER THE YAVAPAI CO MTNS...EASTERN MOGOLLON RIM AND MUCH OF APACHE AND NAVAJO COUNTIES THIS MORNING POINT TO AN EARLY START. THE MAIN THREAT WITH STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL BE EFFICIENT RAINFALL PRODUCERS. A FEW AREAS MAY SEE ENOUGH RAIN FOR SMALL STREAM FLOOD ADVISORIES LATER TODAY...BUT THE COVERAGE IS EXPECTED TO BE LOW ENOUGH THAT NO FLASH FLOOD WATCHES ARE NEEDED AT THIS TIME. A FEW STORMS MAY ALSO CONTAIN HAIL AROUND A HALF INCH IN DIAMETER. .PREVIOUS DISCUSSION...(230 AM MST WED JUL 25)...BY THURSDAY AND FRIDAY...A DEVELOPING SURGE IN THE GULF OF CALIFORNIA WILL ONLY SERVE TO INCREASE MOISTURE VALUES ACROSS THE STATE. WE WILL CONTINUE HIGH SCATTERED TO LIKELY POPS RIGHT ON THROUGH THE WEEKEND...IF NOT THROUGH THE REMAINDER OF THE SEVEN DAY PERIOD. IT WILL BE VERY DIFFICULT TO PINPOINT UP AND DOWN DAYS IN SUCH A MOISTURE RICH AIRMASS WITH HEAVY DEBRIS CLOUD EVERY NIGHT...SO WE WILL JUST STAY FAIRLY SIMILAR TO THE FORECASTS THAT HAVE BEEN ISSUED OVER THE LAST SEVERAL DAYS. PETERSON. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 18Z AND CONTINUE INTO THE EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. OTHERWISE...EXPECT CEILINGS OF 12 TO 17 KFT MSL ACROSS MUCH OF THE AREA OVER THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JJ / MCCOLLUM
Hazardous weather outlook, Jul 25, 9:47 AM MST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 947 AM MST WED JUL 25 2007 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 947 AM MST WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS OVER THE REGION THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER NORTHERN ARIZONA LATE THIS MORNING...CONTINUING THROUGH THIS EVENING. THE STORMS WILL BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL AROUND A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 25, 1:30 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 90 min |
| Jul 25, 2:04 PM MST | Flash Flood Warning | FGZ | Yavapai | 86 min |
| Jul 25, 2:44 PM MST | Flash Flood Warning | FGZ | Gila | 91 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.